Alert archive / New York / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 2, NWS Buffalo, NY

April 1, 20236 counties in New York

NWS Buffalo, NY issued this severe thunderstorm warning at Apr 1, 2023, 2:26 PM EDT for 6 counties in New York. It was in force for 79 min. 15 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 1, 2023, 2:26 PM EDT (18:26 UTC)
Expired
Apr 1, 2023, 3:45 PM EDT
In force
79 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Allegany County, NY, Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 27 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 1, 2:28 PM EDTTSTM WND DMGSpringville, NYTREE DOWN ON WIRES IN SPRINGVILLE.
Apr 1, 2:30 PM EDTTSTM WND DMGSaint Bonaventure, NYTREES AND WIRES DOWN.
Apr 1, 2:31 PM EDTTSTM WND DMGFranklinville, NYTREES AND WIRES DOWN.
Apr 1, 2:31 PM EDTTSTM WND DMGOlean, NYTREES AND WIRES DOWN.
Apr 1, 2:38 PM EDTTSTM WND DMG1 Ene Yorkshire, NYONE TON AIR HANDLER DISPLACED OFF FOUNDATION ON ROOF OF PIONEER HIGH SCHOOL.
Apr 1, 2:38 PM EDTTSTM WND DMG1 N Yorkshire, NYTREES DOWN BLOCKING ROAD AT RT 16 & RT 39.
Apr 1, 2:38 PM EDTTSTM WND DMGYorkshire, NYTREE DOWN ON WIRES NEAR BEYER RD & RT 16.
Apr 1, 2:38 PM EDTTSTM WND DMGYorkshire, NYTREES DOWN BLOCKING RT 16 NEAR WESTOVER ROAD.
Apr 1, 2:44 PM EDTTSTM WND DMGArcade, NYNUMEROUS REPORTS OF TREES AND WIRES DOWN.
Apr 1, 2:48 PM EDTTSTM WND DMGJava Center, NYTREES AND WIRES DOWN.
Apr 1, 2:48 PM EDTTSTM WND DMGRushford, NYTREES AND WIRES DOWN.
Apr 1, 2:53 PM EDTTSTM WND DMGHume, NYTREES AND WIRES DOWN IN HUME.
Apr 1, 3:03 PM EDTTSTM WND DMGAttica, NYTREES AND WIRES DOWN.
Apr 1, 3:03 PM EDTTSTM WND DMGPike, NYTWO REPORTS OF TREES DOWN.
Apr 1, 3:11 PM EDTTSTM WND DMGPerry, NYTREES AND WIRES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 16 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 1, 11:59 AM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.4 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2023-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2023-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1782 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

586 
WUUS51 KBUF 011826
SVRBUF
NYC003-009-013-029-037-121-011945-
/O.NEW.KBUF.SV.W.0002.230401T1826Z-230401T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
226 PM EDT Sat Apr 1 2023

The National Weather Service in Buffalo has issued a

* Severe Thunderstorm Warning for...
  Wyoming County in western New York...
  Cattaraugus County in western New York...
  Erie County in western New York...
  Eastern Chautauqua County in western New York...
  Western Allegany County in western New York...
  Genesee County in western New York...

* Until 345 PM EDT.

* At 225 PM EDT, a severe thunderstorm was located 9 miles northwest
  of Derby, or 12 miles west of Lackawanna, moving northeast at 55
  mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Locations impacted include...
  Buffalo, Cheektowaga, West Seneca, North Tonawanda, Jamestown,
  Clarence, Lackawanna, Batavia, Kenmore and Depew.

This includes the following highways...
 Interstate 90 between exits 47 and 59.
 Interstate 86 between exits 11 and 28.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This storm is producing destructive winds. SEEK SHELTER NOW inside a 
sturdy structure and stay away from windows!

&&

LAT...LON 4200 7923 4242 7954 4253 7939 4260 7919
      4272 7909 4280 7892 4293 7891 4302 7902
      4305 7890 4302 7884 4307 7880 4310 7864
      4308 7847 4313 7846 4313 7791 4267 7795
      4258 7805 4253 7806 4251 7801 4200 7829
TIME...MOT...LOC 1825Z 245DEG 47KT 4280 7908 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Mitchell
3 follow-up statements
139 
WWUS51 KBUF 011921
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
321 PM EDT Sat Apr 1 2023

NYC013-011930-
/O.CAN.KBUF.SV.W.0002.000000T0000Z-230401T1945Z/
Chautauqua NY-
321 PM EDT Sat Apr 1 2023

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHAUTAUQUA COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 600 PM EDT for
western New York.

LAT...LON 4200 7880 4249 7865 4310 7864 4308 7847
      4313 7846 4313 7791 4267 7795 4258 7805
      4253 7806 4251 7801 4200 7829
TIME...MOT...LOC 1920Z 245DEG 47KT 4310 7819 

$$

NYC003-009-029-037-121-011945-
/O.CON.KBUF.SV.W.0002.000000T0000Z-230401T1945Z/
Wyoming NY-Cattaraugus NY-Erie NY-Allegany NY-Genesee NY-
321 PM EDT Sat Apr 1 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT 
FOR WYOMING...EASTERN CATTARAUGUS...EASTERN ERIE...ALLEGANY AND 
GENESEE COUNTIES...

At 320 PM EDT, a severe thunderstorm was located near Oakfield, or 7
miles north of Batavia, moving east at 55 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Clarence, Batavia, Olean, East Aurora, Salamanca, Allegany State
Park, Darien Lakes State Park, Letchworth State Park, Elma and
Marilla.

This includes the following highways...
 Interstate 90 between exits 47 and 48A.
 Interstate 86 between exits 20 and 28.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This storm has a history of producing destructive winds. SEEK 
SHELTER NOW inside a sturdy structure and stay away from windows.

&&

LAT...LON 4200 7880 4249 7865 4310 7864 4308 7847
      4313 7846 4313 7791 4267 7795 4258 7805
      4253 7806 4251 7801 4200 7829
TIME...MOT...LOC 1920Z 245DEG 47KT 4310 7819 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Mitchell
145 
WWUS51 KBUF 011935
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
335 PM EDT Sat Apr 1 2023

NYC029-011944-
/O.CAN.KBUF.SV.W.0002.000000T0000Z-230401T1945Z/
Erie NY-
335 PM EDT Sat Apr 1 2023

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ERIE COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 600 PM EDT for
western New York.

LAT...LON 4200 7866 4245 7822 4313 7843 4313 7791
      4267 7795 4258 7805 4253 7806 4251 7801
      4200 7829
TIME...MOT...LOC 1934Z 273DEG 37KT 4270 7811 

$$

NYC003-009-037-121-011945-
/O.CON.KBUF.SV.W.0002.000000T0000Z-230401T1945Z/
Wyoming NY-Cattaraugus NY-Allegany NY-Genesee NY-
335 PM EDT Sat Apr 1 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR WYOMING...SOUTHEASTERN CATTARAUGUS...ALLEGANY AND GENESEE
COUNTIES...

At 334 PM EDT, a severe thunderstorm was located near Warsaw, or 7
miles northwest of Letchworth State Park, moving east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Batavia, Olean, Letchworth State Park, Le Roy, Perry, Warsaw, Attica,
Pavilion, Byron and Allegany.

This includes the following highways...
 Interstate 90 between exits 47 and 48.
 Interstate 86 between exits 24 and 28.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This storm is producing destructive winds. SEEK SHELTER NOW inside a 
sturdy structure and stay away from windows.

&&

LAT...LON 4200 7866 4245 7822 4313 7843 4313 7791
      4267 7795 4258 7805 4253 7806 4251 7801
      4200 7829
TIME...MOT...LOC 1934Z 273DEG 37KT 4270 7811 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Mitchell
432 
WWUS51 KBUF 011947
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
347 PM EDT Sat Apr 1 2023

NYC003-009-037-121-011956-
/O.EXP.KBUF.SV.W.0002.000000T0000Z-230401T1945Z/
Wyoming NY-Cattaraugus NY-Allegany NY-Genesee NY-
347 PM EDT Sat Apr 1 2023

...THE SEVERE THUNDERSTORM WARNING FOR WYOMING...SOUTHEASTERN
CATTARAUGUS...WESTERN ALLEGANY AND GENESEE COUNTIES HAS EXPIRED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire.  However gusty
winds are still possible.

A Severe Thunderstorm Watch remains in effect until 600 PM EDT for
western New York.

LAT...LON 4200 7866 4245 7822 4313 7843 4313 7791
      4267 7795 4258 7805 4253 7806 4251 7801
      4200 7829
TIME...MOT...LOC 1946Z 245DEG 47KT 4276 7793 

$$

Mitchell

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 1:40 PM EDT, 46 minutes earlier.

Area forecast discussion, Apr 1, 1:40 PM EDT, 46 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
140 PM EDT Sat Apr 1 2023

.SYNOPSIS...
A deep storm system passing by to our north will push a pair of
cold fronts across the region through tonight. The first of
these will generate gusty showers and thunderstorms this
afternoon, including the threat for severe weather in the form
of damaging straight line winds. It will also be windy with
wind gusts reaching 40 to 50 mph in many areas. The second front
will move through this evening, with some rain showers ending
as snow showers. High pressure will then guarantee fair but
chilly weather for the second half of the weekend.

&&

.NEAR TERM /THROUGH SUNDAY/...
A near vertically stacked storm system over moving over Lake
Erie this afternoon will 'open up' and move east across the St
Lawrence valley this evening. The large system will push
several boundaries through our region in the process.

A strong cold front is on our doorstep early this afternoon, and
with several hours of full sunshine helping destabilize the low
levels, showers and strong thunderstorms will continue develop
ahead and along this boundary. The bulk of the activity will be
dynamically driven, as true deep instability will be somewhat
limited. Even so, a low level jet of 50-60 kts in association
with the front will enhance the risk for strong to severe
thunderstorm activity, primarily over the western counties south
of Lake Ontario. The best chance for any severe weather appears
to be over the Southern Tier where shear is highest. The Storm
Prediction Center has kept the bulk of our forecast area in a
slight risk area for severe storms, and increased the Southern
Tier to an Enhanced Risk for this afternoon. The primary
concern with the storms will be damaging straight line winds
with the timing of the strongest convection between 2 and 5 PM.
For specifics, here are some estimates for some locations,
generally based of the HRRR, which has been fairly for the past
several hourly updates (storms will likely start between these
time periods):

Jamestown ~200-300 PM
Buffalo ~300-400 PM
Warsaw ~330-430 PM
Rochester ~400-500 PM

Storms should be weakening after 500 PM as they continue moving east
into the Eastern Lake Ontario region.

A final cold front will then quickly follow during the first half of
this evening. This feature will support additional showers, but the
lack of instability at this point should preclude the risk for
addtional thunderstorms. In fact, strong cold advection in the wake
of this last front will prompt the leftover showers to end in the
form or snow/flurries. Temperatures will tumble into the low to mid
20s across the wrn counties and into the teens across the Eastern
Lake Ontario region.

High pressure will slide east across the area Sunday supporting
primarily dry calm weather. Temperatures will remain on the cooler
side Sunday with highs in the mid to upper 30s with a few locations
across the far Southern Tier and Genesee Valley reaching the low
40s.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...

The next trough will dive southeast across the upper Great Lakes
Sunday night before pulling east across the lower Great Lakes
Monday. This trough will support a surface low to slide east across
southern Canada. As the low pushes east across southern Ontario
Canada, its associated surface warm front will push east across
southern Canada and into the far northern portions of the eastern
Lake Ontario region Sunday night, where it will introduce a few
mixed rain and snow showers. Then, the associated weakening cold
front will sweep south across the region Monday and stall across the
southern reaches of the area, which in turn will support a few rain
showers to slide south across the region Monday afternoon, with the
best chances for rain showers lying across the southern portions of
the forecast area.

The stalled baroclinic zone will lie across far southern New York
and northern Pennsylvania Tuesday morning, while surface high
pressure spreads south from the Hudson Bay. Depending on where this
boundary stalls will determine the best chances for rain showers. As
of right now, these locations appear to lie across the Southern
Tier. Additionally, due to the surface pattern there will be a north-
south gradient of temperatures, ranging from the low 50s to near 60
Tuesday with the warmest temperatures lying across the southern
portions of the region.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
A surface low will cross from the from the Upper Great Lakes into
southern Ontario, sweeping a cold front from west to east across the
Great Lakes region Wednesday and Wednesday night. Ahead of the
fronts arrival Wednesday, a few prefrontal showers and thunderstorms
will be possible. Then, widespread showers will push across the
region Wednesday night. With the region under ample warm air
advection (850mb temperatures peaking around +13/14C) Wednesday,
temperatures will warm up well into the 60s to low 70s.

The cold front will finish pulling east out of the area Thursday
morning, allowing for showers to taper off from west to east.
Surface high pressure building across the Great Lakes Thursday night
will support dry weather. Dry weather will then continue through
much of Saturday as aforementioned high pressure slides east across
the lower Great Lakes.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
The next in a series of cold fronts will generate showers and
thunderstorms for the afternoon into this evening. Some of the
storms could become strong to severe. While MVFR weather will be
found with some of the convection, fairly widespread cigs of
700-1500 feet can be expected late this afternoon through much
of tonight.

MVFR to IFR cigs will then improve to VFR levels late tonight.VFR
is expected for Sunday as high pressure moves in.

Outlook...

Sunday Night and Monday...Mainly VFR.
Tuesday...Mainly VFR with scattered showers.
Wednesday...MVFR with showers likely. Gusty winds.
Thursday...MVFR to VFR with decreasing clouds.

&&

.MARINE...
A deep storm system passing to the north of Lake Ontario will
generate fresh to strong southwesterlies that will veer to the
west during the course of the afternoon and evening. Some gale
force gusts are expected behind a front over Lake Erie.
Otherwise, small craft advisories are out for all of the New
York nearshore waters.

The gusty winds could also be accompanied by strong thunderstorms
this afternoon. Mariners should be wary of special marine warnings
as a strong cold front will cross the region.

As the aforementioned storm system exits across the Canadian
maritimes late tonight and Sunday...high pressure centered over the
Ohio valley will nose across the region. This will allow winds and
waves to subside with SCA's generally dropping off from west to
east. By Sunday afternoon...gentle to moderate westerlies should be
the rule across the region.

The sfc high will drift east of the region later tonight and Monday.
Southerly winds will freshen as a result...although the offshore
flow should minimize the potential for any SCA's.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Wind Advisory until 7 PM EDT this evening for NYZ001>003-
     010>014-019>021-085.
     Wind Advisory until 5 PM EDT this afternoon for NYZ007.
MARINE...Small Craft Advisory until 5 AM EDT Sunday for LEZ020.
         Gale Warning until 8 PM EDT this evening for LEZ040-041.
         Small Craft Advisory until 8 AM EDT Sunday for LOZ030-
         042-045.
         Small Craft Advisory until 11 AM EDT Sunday for LOZ043-044.
         Small Craft Advisory until 5 PM EDT this afternoon
         for SLZ022-024.

&&

SYNOPSIS...RSH/Zaff
NEAR TERM...RSH/Zaff
SHORT TERM...EAJ/PP
LONG TERM...EAJ/PP
AVIATION...RSH/SW/Zaff
MARINE...RSH
Hazardous weather outlook, Apr 1, 2:20 PM EDT, 6 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
220 PM EDT Sat Apr 1 2023

NYZ001>003-010>014-019>021-085-011930-
Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming-Livingston-
Ontario-Chautauqua-Cattaraugus-Allegany-Southern Erie-
220 PM EDT Sat Apr 1 2023

...WIND ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 105 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Strong thunderstorms will be possible on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ004-011930-
Wayne-
220 PM EDT Sat Apr 1 2023

...SEVERE THUNDERSTORM WATCH 105 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Strong thunderstorms will be possible on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ005-006-011930-
Northern Cayuga-Oswego-
220 PM EDT Sat Apr 1 2023

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Strong thunderstorms will be possible on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ008-011930-
Lewis-
220 PM EDT Sat Apr 1 2023

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The combination of rain and snowmelt will result in significant
rises along the Black River and tributaries through early next week.
Flooding is possible in low lying areas along the river.

Strong thunderstorms will be possible on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-011930-
Jefferson-
220 PM EDT Sat Apr 1 2023

...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The combination of rain and snowmelt will result in significant
rises along the Black River and tributaries through early next week.
Flooding is possible in low lying areas along the river.

Strong thunderstorms will be possible on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ040-041-011930-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
220 PM EDT Sat Apr 1 2023

...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 105 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of Lake Erie.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ042>045-062>065-011930-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
220 PM EDT Sat Apr 1 2023

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-LOZ030-011930-
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
220 PM EDT Sat Apr 1 2023

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

SLZ022-024-011930-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
220 PM EDT Sat Apr 1 2023

This Hazardous Weather Outlook is for the New York waters of the
Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Local storm report, Apr 1, 2:23 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
223 PM EDT SAT APR 1 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0157 PM     NON-TSTM WND GST 7 NW DUNKIRK            42.56N 79.43W
04/01/2023  M62 MPH          LEZ061             NY   BUOY

&&

PP

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 11:24 PM EDTSpecial Weather StatementBUFChautauqua51 min
Mar 31, 11:29 PM EDTSpecial Marine WarningBUF61 min
Mar 31, 11:55 PM EDTSpecial Weather StatementBUFCattaraugus50 min
Apr 1, 1:15 PM EDTSpecial Marine WarningBUF60 min
Apr 1, 1:29 PM EDTGale WarningBUF6 hr
Apr 1, 1:35 PM EDTSevere Thunderstorm Warning Considerable damage threatBUFCattaraugus, Chautauqua, Erie55 min
Apr 1, 1:41 PM EDTSpecial Marine WarningBUF49 min
Apr 1, 2:15 PM EDTSpecial Marine WarningBUF30 min
Apr 1, 2:35 PM EDTSpecial Marine WarningBUF40 min
Apr 1, 2:52 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Genesee, Livingston, Monroe, Ontario and 2 more53 min
Apr 1, 3:45 PM EDTSevere Thunderstorm WarningBUFCayuga, Livingston, Monroe, Ontario, Wayne62 min
Apr 1, 5:33 PM EDTLakeshore Flood AdvisoryBUFChautauqua, Erie3 hr

Nearby

Severe Thunderstorm Warnings in New York, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.